Hail, Marion
- When
- May 1, 4:20 PM EST
- Where
- Marion County, Prospect
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.450, -83.183
Quarter size hail was observed three miles west of Prospect.
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at May 1, 2:15 PM EST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 315 PM EDT SAT MAY 1 2004 .DISCUSSION... CONVECTION IS INTENSIFING FROM YNG TO NEAR CMH THIS AFTERNOON WITH CAPES AROUND 1000 J/KG WHICH IS MUCH HIGHER THAN MODEL GUIDANCE OF EITHER THE RUC/ETA OR GFS RUNS. SPC SUPERCELL PARAMETER HAS INCR TO ABOUT 1 NEAR KNOX COUNTY WHICH MEANS CONDITIONS ARE BECOMING FAVORABLE FOR SUPERCELL DEVELOPMENT. SFC WINDS ARE BACKING IN ADVANCE OF THE SFC LOW PRESSURE WAVE THAT IS MOVING NE TOWARD THE REGION. THIS WILL INCREASE LOW LEVEL HELICITY AND AID IN STORM ROTATION AND INCREASE THE LIKELYHOOD OF DAMAGING WINDS AND LARGE HAIL. BUFKIT SOUNDINGS OVER THE THREAT AREA SHOWS THE SFC DELTA THEATA-E TO BE AROUND 15C LATE THIS AFTERNOON WHICH SHOULD AID IN DOWNBURST POTENTIAL OF STORMS. THE MAIN THREAT AREA CONTINUES TO BE FROM SOUTHEAST CRAWFORD PA SOUTHWEST THROUGH YNG AND TO KNOX COUNTY. THE THREAT WILL PERSIST UNTIL THE SFC WAVE MOVE NE OF THE REGION PERHAPS AROUND 02 UTC. THERE IS SOME CONCERN ABOUT FLOODING AS RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE HEAVIER DOWNPOURS. THE SURFACE LOW WILL TRACK NE OF THE REGION SUNDAY AS COOLER AND MORE STABLE AIR OVERSPREADS THE REGION. BOTH THE ETA AND GFS ARE SLOWER THAN YESTERDAYS RUN IN MOVING THE SHORT WAVE EAST OF THE REGION. CONSEQUENTLY...THE PCPN WILL LINGER TO PERHAPS MIDDAY NOW ACROSS MOST OF THE AREA. GRADUAL CLEARING WILL PROGRESS EWD SUNDAY AFTERNOON. COOL HIGH PRESSURE WILL BUILD INTO THE REGION MONDAY SO THERE IS SOME CONCERN ABOUT FROST. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. && REL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 238 PM EDT SAT MAY 1 2004 OHZ020>023-029>033-037-038-047-PAZ003-012037- ASHLAND OH-CRAWFORD PA-HOLMES OH-KNOX OH-MAHONING OH-MEDINA OH- MORROW OH-PORTAGE OH-RICHLAND OH-STARK OH-SUMMIT OH-TRUMBULL OH- WAYNE OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...CANTON...MANSFIELD... MEADVILLE...MEDINA...MILLERSBURG...MOUNT GILEAD...MOUNT VERNON... RAVENNA...WARREN...WOOSTER AND YOUNGSTOWN 239 PM EDT SAT MAY 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THUNDERSTORMS WILL CONTINUE ACROSS THE AREA AND THERE IS A SLIGHT RISK THAT SOME OF THEM WILL BECOME SEVERE. THE THUNDERSTORMS WILL CONTINUE TO INTENSIFY DURING THE AFTERNOON HOURS. THE MAIN THREAT WILL BE DAMAGING STRAIGHT LINE WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY. SPOTTERS ARE ASKED TO MONITOR THE STORMS AND REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE. LOMBARDY
The national radar mosaic for the moment the first event began.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Quarter size hail was observed three miles west of Prospect.
Thunderstorm winds downed one tree.
Thunderstorm winds downed a couple large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5400022, 5400023, 5400024.